Spironolactone - what happens if you took extra doses by mistake?
- 13 Oct 2010 by Sherri O
- 12 October 2010
Spironolactone is a medication used for various conditions, including high blood pressure (hypertension) and water retention (edema). Spironolactone overdose effects will vary depending on a number of factors, including how much spironolactone is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on spironolactone, seek medical attention immediately.
Symptoms of a Spironolactone Overdose: It is not fully known what effects a spironolactone overdose may cause in humans. Based on the effects of a spironolactone overdose in animals and based on the way spironolactone works, overdose effects may include:
Drowsiness; Confusion; Rash; Nausea, vomiting, or diarrhea; Dizziness; Electrolyte imbalance.
This may cause signs or symptoms that include:
Lightheadedness or fainting; Decrease in urine output; Drowsiness, Headache, or back pain; Slow or irregular heartbeat; Dry mouth; Increased thirst; Weakness; Tiredness; Restlessness; Seizures; Confusion; Muscle pain or cramps; Nausea or vomiting; Loss of consciousness.
However, please seek medical help in case of overdose, take care, be well & safe.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.